Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 8, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 10, 2020, 3:14 AM EST for 5 counties in Tennessee. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2020, 3:14 AM EST (08:14 UTC)
- Expired
- Feb 11, 2020, 2:10 AM EST
- In force
- 23 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS74 KMRX 100814 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 314 AM EST Mon Feb 10 2020 TNZ041-043-072-074-087-101615- /O.NEW.KMRX.WI.Y.0008.200210T0814Z-200211T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 314 AM EST Mon Feb 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
611 WWUS74 KMRX 101529 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1029 AM EST Mon Feb 10 2020 TNZ041-043-072-074-087-102330- /O.CON.KMRX.WI.Y.0008.000000T0000Z-200211T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1029 AM EST Mon Feb 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
280 WWUS74 KMRX 102016 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 316 PM EST Mon Feb 10 2020 TNZ041-043-072-074-087-110430- /O.EXT.KMRX.WI.Y.0008.000000T0000Z-200211T1200Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 316 PM EST Mon Feb 10 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. In effect for the Mountains and adjacent foothills. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
406 WWUS74 KMRX 102042 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 342 PM EST Mon Feb 10 2020 TNZ041-043-072-074-087-111000- /O.CON.KMRX.WI.Y.0008.000000T0000Z-200211T1200Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 342 PM EST Mon Feb 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. In effect for the Mountains and adjacent foothills. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
840 WWUS74 KMRX 110710 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 210 AM EST Tue Feb 11 2020 TNZ041-043-072-074-087-110815- /O.CAN.KMRX.WI.Y.0008.000000T0000Z-200211T1200Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- 210 AM EST Tue Feb 11 2020 ...WIND ADVISORY IS CANCELLED... Gusty winds continue across the higher elevations and western foothills but have now dropped below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:07 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 10, 12:07 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1207 AM EST Mon Feb 10 2020
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
No significant changes to the going forecast as it appears to be
in good shape. Only notable adjustments were to slow the arrival
time of rain by a couple of hours at most for parts of the valley.
Still expect rain to be spreading across much of the forecast area
by mid to late morning so this isn't a significant adjustment. The
other change made was to adjust overnight lows just a tad. Some
downslope flow is being observed this evening as gradients
increase in response to the approaching system. Camp Creek in
Greene county was gusting to around 35 mph over the last hour or
two. This should help keep some mid slope areas a tad warmer than
previously forecast. Meanwhile the combination of light winds and
some thin high clouds will allow areas in the far northern valley,
southwest Virginia, and far western North Carolina to drop well
into the 30s once again as they strongly decouple. Andrews NC was
already at the freezing mark because of this, though that reading
might come up a bit as high clouds increase the rest of the night.
In any case, lows were adjusted to reflect the current trends.
Otherwise, no other changes were necessary as the forecast and
all headlines appear to be in good shape overall.
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR conditions currently across the terminals. Mid to high clouds
are increasing ahead of the next approaching upper level system. A
surface boundary will slowly approach the area from the northwest.
Widespread precipitation will develop across the terminals in the
14-16z timeframe. Flight conditions will drop down into the MVFR
category as the precipitation moves in. Ceilings will eventually
drop down into the IFR category sometime around 18z with
precipitation and low stratus continuing throughout the remainder
of the TAF period.
MA
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch from 7 AM EST this morning through Tuesday evening
for Cherokee-Clay.
TN...Flood Watch from 7 AM EST /6 AM CST/ this morning through
Tuesday evening for Bledsoe-Blount Smoky Mountains-Bradley-
Cocke Smoky Mountains-East Polk-Hamilton-Jefferson-Knox-
Loudon-Marion-McMinn-Meigs-North Sevier-Northwest Blount-
Northwest Cocke-Northwest Monroe-Rhea-Roane-Sequatchie-
Sevier Smoky Mountains-Southeast Monroe-West Polk.
VA...NONE.
&&Hazardous weather outlook, Feb 9, 3:28 PM EST, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 328 PM EST Sun Feb 9 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-102030- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 328 PM EST Sun Feb 9 2020 /228 PM CST Sun Feb 9 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight Patchy dense fog may develop across the central and southern Tennessee valley and southwest North Carolina overnight. Visibility of one-quarter mile or less is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday ...Flood Watch is in effect for Monday through Tuesday... Heavy rainfall will return to the area for Monday into Tuesday along a slow moving frontal boundary. The main axis of heaviest precipitation will be across the southern Plateau, southeast Tennessee and southwest North Carolina where 2 to 3 inches of rain is expected with locally higher amounts likely. Due to the saturated ground from the recent heavy rainfall and already high stream flows, additional flooding is likely. A flood watch has been issued for locations generally along and south of Interstate 40. Another round of heavy rainfall is expected Wednesday into Thursday as the front lifts northward across the region. Widespread amounts of 2-3 inches will be possible. Rainfall totals from Monday through Thursday will range from 3 to 6 inches. Strong to severe thunderstorms may be possible Wednesday evening through early Thursday morning. The primary hazard will be damaging winds. Mountain wave high winds are expected across the mountains and foothills Wednesday afternoon through early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, but reports of flooding or severe weather are encouraged.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:35 AM EST | River Flood Warning | MRX | Hamilton | 4 days |
| Feb 10, 10:35 AM EST | River Flood Warning | MRX | Cocke | 42 hr |
| Feb 10, 10:38 AM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 4 days |
| Feb 10, 3:14 PM EST | Flash Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 21 more | 24 hr |
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.